HIV Treatment & Lipodystrophy
Feb 12, 2011
I been on medication of Combivir + Stocrin since 2006. I recently found out that this regimen is contributing to lipodystrophy. I am quite concern about this and wonder is that any alternative treatment I can consider? I plan take some protein and work out in the gym and will this help? Any complication for lipodystrophy in the long run?
Response from Dr. Henry
If available to you a switch from Combivir to Truvada (or Epzicom if HLA B5701 negative) often will slow/reverse fat loss. Effects on fat gain are more variable. Exercise and diet may help some patients so you should continue those healthy activities as well. The long term health implications of severe lipodystrophy are still unclear and are under study. Concern about effects on bone health, risk for heart disease, aging and other conditions makes lipodystrophy a priority in the HIV field. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Black Spots After Licking Vagina Worried I Have HIV
- Bloody Urine After Lap Dance Worried I Have HIV
- Oral Ulcers After Unprotected Oral Sex Without Ejaculation Sign Of HIV AIDS
- Painful Ejaculation After Anal Sex Without Condom Does It Mean I Have HIV
- Tingling In Feet After Eating Sperm Worried I Have HIV
- Can You Catch Hepatitis B From Saliva?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.